Commentarii Mathematici Helvetici

, Volume 70, Issue 1, pp 310–338

Uniqueness for the harmonic map flow from surfaces to general targets

Authors

  • Alexandre Freire
    • Department of MathematicsUniversity of Tennessee
Article

DOI: 10.1007/BF02566010

Cite this article as:
Freire, A. Commentarii Mathematici Helvetici (1995) 70: 310. doi:10.1007/BF02566010

Abstract

LetM be a two-dimensional compact Riemannian manifold with smooth (possibly empty) boundary,N an arbitrary compact manifold. Ifu andv are weak solutions of the harmonic map flow inH1(Mx[0,T]; N) whose energy is non-increasing in time and having the same initial datau0∈H1(M, N) (and same boundary values if ∂M≠Ø) thenu=v. Combined with a result of M. Struwe, this shows any suchu is smooth in the complement of a finite subset of(0,T)c.

Copyright information

© Birkhäuser Verlag 1995